Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 4, 2021, 7:29 PM MDT for Alamosa County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 7:29 PM MDT (01:29 UTC)
- Expired
- Jun 4, 2021, 8:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 3790 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS85 KPUB 050129 SPSPUB Special Weather Statement National Weather Service Pueblo CO 729 PM MDT Fri Jun 4 2021 COZ070-050200- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 729 PM MDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA COUNTY UNTIL 800 PM MDT... At 728 PM MDT, Doppler radar was tracking a strong thunderstorm over Mosca, or 13 miles north of Alamosa, moving south at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Mosca. LAT...LON 3774 10599 3774 10580 3753 10569 3753 10603 TIME...MOT...LOC 0128Z 001DEG 15KT 3767 10589 $$ KTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:41 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 4, 3:41 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 341 PM MDT Fri Jun 4 2021 .SHORT TERM...(This evening through Saturday) Issued at 341 PM MDT Fri Jun 4 2021 Currently... Nearly clear skies were noted over the region at 2 pm this afternoon. One or two showers were noted over the far southern Sangres and along the CONTDVD. It was warm across the region with temps in the lower 80s across nearly all of the plains with temps around 70F in the larger valleys. Rest of Today into this Evening... A few isolated showers and storms will affect mainly the CONTDVD region and southern Sangres with the activity moving in a general south to southwest direction. Some of this activity may producing locally gusty winds in the San Luis Valley. Otherwise, nearly the remainder of the entire area will be dry. Tonight... Clear skies with min temps in the 55-60F range. Tomorrow... I anticipate an uptick in activity as moisture as a bit more lower level moisture will make into the higher terrain and scattered showers and thunderstorms will be possible over this region. Cant rule out a shower or two affecting areas just east of the mtns late in the period. Overall best activity will be over the San Juans and the Fremont counties. It will be about 3 to 5 degrees warmer tomorrow than today across the region, with the larger increases occurring across the plains. Breeziest winds will occur over the far eastern plains, especially eastern Baca county. \/Hodanish .LONG TERM...(Saturday night through Friday) Issued at 341 PM MDT Fri Jun 4 2021 Saturday night-Sunday night...Weak west to northwest flow aloft continues to be progged across the region through the weekend, as upper level ridging is flattened across the Rockies by passing energy across the Northern Tier of States. Latest models also indicate an increase in available moisture with embedded moisture across the Desert SW this afternoon (pwats running around 120 percent of normal) moves across the Rockies through the day Sunday. With that said, should see a better coverage of afternoon and evening showers and thunderstorms over and near the higher terrain on Sunday, with the westerly flow also helping to push storms off of the higher terrain and across the eastern plains through the late afternoon and evening hours. With weak flow aloft, severe storm potential looks to be very limited, though can't rule out a stronger storm or two, along with the potential for localized flash flooding on area burn scars. With the expected increase in clouds and convection, temperatures on Sunday to be a tad cooler than Saturday, though still expected to be at to slightly above seasonal levels, in the 80s to mid 90s across the lower elevations, and mainly in the 60s and 70s across the higher terrain. Monday-Wednesday...Increasing southwest flow aloft is expected across the region into early next week, as a broad upper trough looks to dig across the West Coast and into the Great Basin. This will lead to a slow drying out the atmosphere across the western half of the region, along with developing lee troughing and the potential for stronger storms along a developing dryline across the far southeast plains. At any rate, should continue to see isolated to scattered showers and storms across the area Monday afternoon and evening, with the best coverage over the higher terrain. More isolated, higher based afternoon convection remains expected over the higher terrain Tuesday and Wednesday, with the potential for a stronger storm across the far eastern plains, if cap can be broken in the late afternoon. Temperatures through the middle of next week look to remain at and above seasonal levels. Thursday-Friday...Models indicate the aforementioned upper trough digging across the Great Basin to lift out across the Northern Rockies through the timeframe, with the ECMWF now the faster and less amplified solution, moving the system across the region through the day on Thursday, as opposed to the GFS, which is slower and deeper with the system. With said differences in models, stayed with blended model solution, which keeps the area warm and dry on Thursday, with increasing pops and cooler temperatures for Friday. Time will tell. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 341 PM MDT Fri Jun 4 2021 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. I cant rule out a later afternoon -tsra affecting KCOS and KALS, but probs too low to mention in TAF product. Winds will be light and diurnal. The only exception will be over KALS where breezy easterly winds will be possible late this afternoon and early evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Jun 4, 11:27 AM MDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Fri Jun 4 2021 COZ058>089-093>099-051730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Fri Jun 4 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will be possible over the eastern San Juans and southern Sangre de Cristo Mountains this afternoon and evening, with the main concerns being cloud to ground lightning, small hail, and wind gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday For Saturday through Monday, thunderstorms are possible mainly over and near the mountains. The main threats from these storms will be lightning and wind gusts up to 45 mph. A few of the storms may have locally heavy downpours which could cause flash flooding if the storms are over burn scars. The atmosphere becomes drier for Tuesday through Thursday with isolated storms over and near the mountains. The main threats from these storms will be lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
In the hours before
Special weather statement, Jun 4, 6:52 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 652 PM MDT Fri Jun 4 2021 COZ069-070-050130- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 652 PM MDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA... NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 730 PM MDT... At 652 PM MDT, Doppler radar was tracking a strong thunderstorm near Hooper, or 23 miles north of Alamosa, moving southwest at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Center, Hooper and Mosca. LAT...LON 3788 10593 3783 10580 3763 10584 3774 10614 TIME...MOT...LOC 0052Z 027DEG 8KT 3781 10592 KTS
Special weather statement, Jun 4, 7:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 729 PM MDT Fri Jun 4 2021 COZ070-050200- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 729 PM MDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA COUNTY UNTIL 800 PM MDT... At 728 PM MDT, Doppler radar was tracking a strong thunderstorm over Mosca, or 13 miles north of Alamosa, moving south at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Mosca. LAT...LON 3774 10599 3774 10580 3753 10569 3753 10603 TIME...MOT...LOC 0128Z 001DEG 15KT 3767 10589 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 31 min |
| Jun 4, 6:52 PM MDT | Special Weather Statement | PUB | Alamosa | 38 min |
| Jun 4, 7:30 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 30 min |
| Jun 4, 7:42 PM MDT | Special Weather Statement | PUB | Chaffee | 33 min |
| Jun 4, 8:00 PM MDT | Special Weather Statement | PUB | Alamosa | 30 min |
| Jun 4, 8:13 PM MDT | Special Weather Statement | PUB | Chaffee | 32 min |
| Jun 4, 9:20 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jun 5, 1:05 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 115 min |
| Jun 5, 2:44 PM MDT | Special Weather Statement | PUB | Alamosa | 46 min |
| Jun 5, 4:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 5, 4:20 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | PUB | Gunnison | 18 min |
| Jun 5, 4:42 PM MDT | Special Weather Statement | PUB | Conejos | 18 min |
| Jun 5, 4:48 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 5, 5:14 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jun 5, 5:36 PM MDT | Special Weather Statement | PUB | Teller | 9 min |
| Jun 5, 5:45 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.